Alert archive / Tennessee / High Wind Warnings in 2015

High Wind Warning 5, NWS Morristown, TN

December 28, 2015Russell County, Washington County, City of Bristol, Virginia; 9 counties in Tennessee

NWS Morristown, TN issued this high wind warning at Dec 28, 2015, 10:30 AM EST for Russell County, Washington County, City of Bristol, Virginia; 9 counties in Tennessee. It took effect at Dec 28, 2015, 1:00 PM EST. It was in force for 13 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 28, 2015, 10:30 AM EST (15:30 UTC)
In effect from
Dec 28, 2015, 1:00 PM EST
Expired
Dec 29, 2015, 2:28 AM EST
In force
13 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, Russell County, VA, Washington County, VA

The radar

The Knoxville radar (KMRX), 60 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 28, 5:30 PM ESTNON-TSTM WND DMGWalland, TNFEW TREES AND POWER LINES DOWN.
Dec 28, 7:00 PM ESTNON-TSTM WND GST 782 W Gatlinburg, TNWIND GUST TO 78 MPH AT COVE MOUNTAIN TOWER.
Dec 28, 7:00 PM ESTNON-TSTM WND GST 802 S Camp Creek, TNWIND GUST TO 80 MPH AT CAMP CREEK ELEMENTARY SCHOOL.
Dec 28, 7:00 PM ESTNON-TSTM WND DMG4 S Gatlinburg, TNNUMEROUS TREES DOWN ACROSS THE GREAT SMOKY MOUNTAIN NATIONAL PARK. SEVERAL REPORTED ACROSS HWY 441 AND SEVERAL MORE ACROSS NEWFOUND GAP RD.
Dec 28, 7:00 PM ESTNON-TSTM WND DMGCamp Creek, TNFEW TREES AND POWER LINES DOWN.
Dec 28, 7:00 PM ESTNON-TSTM WND DMGGreeneville, TNFEW TREES DOWN.
Dec 28, 9:00 PM ESTNON-TSTM WND GST 642 Nnw Happy Valley, TNWIND GUST TO 64 MPH AT LOOK ROCK TOWER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.5 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

872 
WWUS74 KMRX 281530
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1030 AM EST MON DEC 28 2015

...STRONG WINDS EXPECTED THIS AFTERNOON THROUGH TOMORROW MORNING...

.A DEEP LOW PRESSURE SYSTEM WILL TRACK OUT OF THE SOUTHERN PLAINS
AND TOWARD THE GREAT LAKES TODAY INTO TONIGHT. SOUTHERLY WINDS ARE
EXPECTED TO INCREASE AS A COLD FRONT APPROACHES FROM THE WEST. THE
STRONGEST WINDS ARE EXPECTED IN THE HIGHER TERRAIN AND ADJACENT
FOOTHILLS LATE THIS AFTERNOON AND INTO THE OVERNIGHT HOURS.

TNZ018-040>047-071>074-086-087-VAZ006-008-282330-
/O.UPG.KMRX.WI.Y.0011.151228T1800Z-151229T1200Z/
/O.NEW.KMRX.HW.W.0005.151228T1800Z-151229T1200Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...MADISONVILLE...COKER CREEK...LEBANON...ABINGDON
1030 AM EST MON DEC 28 2015

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST
TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* EVENT...SOUTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH
  WILL BE POSSIBLE AT TIMES...MAINLY IN THE HIGHER ELEVATIONS AND
  ADJACENT FOOTHILLS. LOCALLY HIGHER GUSTS ARE POSSIBLE.

* TIMING...THIS AFTERNOON THROUGH TOMORROW MORNING.

* IMPACTS...GUSTY WINDS MAY IMPACT HIGH PROFILE VEHICLES. AREA 
  HIKERS AND OUTDOORSMEN SHOULD BE ADVISED OF THE POTENTIAL FOR 
  TREES COMING DOWN DURING THE HIGHER GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

NCZ060-061-TNZ012>017-035>039-067>070-081>085-098>102-VAZ001-002-
005-282330-
/O.CON.KMRX.WI.Y.0011.151228T1800Z-151229T1200Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-
JEFFERSON-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON-
BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE...
DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN...
JONESVILLE...WISE...NORTON...GATE CITY
1030 AM EST MON DEC 28 2015 /930 AM CST MON DEC 28 2015/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ THIS
AFTERNOON TO 7 AM EST /6 AM CST/ TUESDAY...

* EVENT...SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THIS AFTERNOON THROUGH TOMORROW MORNING.

* IMPACTS...GUSTY WINDS MAY IMPACT HIGH PROFILE VEHICLES. AREA 
  HIKERS AND OUTDOORSMEN SHOULD BE ADVISED OF THE POTENTIAL FOR 
  TREES COMING DOWN DURING THE HIGHER GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
2 follow-up statements
456 
WWUS74 KMRX 282328
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
628 PM EST MON DEC 28 2015

...STRONG WINDS CONTINUE TONIGHT THROUGH EARLY TUESDAY MORNING...

.A DEEP LOW PRESSURE SYSTEM WILL MOVE NORTHEAST OUT OF THE
MIDWEST STATES INTO THE EASTERN GREAT LAKES THROUGH TUESDAY MORNING.
SOUTHERLY WINDS ARE EXPECTED TO CONTINUE AS A COLD FRONT
APPROACHES FROM THE WEST. THE STRONGEST WINDS ARE EXPECTED IN THE
HIGHER TERRAIN AND ADJACENT FOOTHILLS THROUGH THE OVERNIGHT HOURS.

TNZ018-040>047-071>074-086-087-VAZ006-008-290730-
/O.CON.KMRX.HW.W.0005.000000T0000Z-151229T1200Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...MADISONVILLE...COKER CREEK...LEBANON...ABINGDON
628 PM EST MON DEC 28 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY...

* EVENT...SOUTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH 
  WILL BE POSSIBLE AT TIMES...MAINLY IN THE HIGHER ELEVATIONS 
  AND ADJACENT FOOTHILLS. LOCALLY HIGHER GUSTS ARE POSSIBLE. 

* TIMING...TONIGHT THROUGH TOMORROW MORNING.

* IMPACTS...GUSTY WINDS MAY IMPACT HIGH PROFILE VEHICLES. AREA 
  HIKERS AND OUTDOORSMEN SHOULD BE ADVISED OF THE POTENTIAL FOR 
  TREES COMING DOWN DURING THE HIGHER GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

NCZ060-061-TNZ012>017-035>039-067>070-081>085-098>102-VAZ001-002-
005-290730-
/O.CON.KMRX.WI.Y.0011.000000T0000Z-151229T1200Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-
JEFFERSON-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON-
BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE...
DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN...
JONESVILLE...WISE...NORTON...GATE CITY
628 PM EST MON DEC 28 2015 /528 PM CST MON DEC 28 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST /6 AM CST/
TUESDAY...

* EVENT...SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 40 
  MPH.

* TIMING...TONIGHT THROUGH TOMORROW MORNING.

* IMPACTS...GUSTY WINDS MAY IMPACT HIGH PROFILE VEHICLES. AREA 
  HIKERS AND OUTDOORSMEN SHOULD BE ADVISED OF THE POTENTIAL FOR 
  TREES COMING DOWN DURING THE HIGHER GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
022 
WWUS74 KMRX 290728
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
228 AM EST TUE DEC 29 2015

...WINDS ARE DECREASING ACROSS THE AREA...

TNZ018-040>047-071>074-086-087-VAZ006-008-290830-
/O.CAN.KMRX.HW.W.0005.000000T0000Z-151229T1200Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...MADISONVILLE...COKER CREEK...LEBANON...ABINGDON
228 AM EST TUE DEC 29 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH
WIND WARNING. 

WIND SPEEDS ARE DECREASING ACROSS THE HIGH TERRAIN. THERE COULD
STILL BE SOME GUSTS IN THE 30-40 MPH RANGE OVER THE NEXT FEW HOURS
BUT THIS IS WELL BELOW THE HIGH WIND WARNING CRITERIA.

$$

NCZ060-061-TNZ012>017-035>039-067>070-081>085-098>102-VAZ001-002-
005-290830-
/O.CAN.KMRX.WI.Y.0011.000000T0000Z-151229T1200Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-
JEFFERSON-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON-
BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE...
DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN...
JONESVILLE...WISE...NORTON...GATE CITY
228 AM EST TUE DEC 29 2015 /128 AM CST TUE DEC 29 2015/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED ACROSS THE ADVISORY AREA COULD STILL SEE SOME
WIND GUSTS IN THE 15-25 MPH RANGE OVER THE NEXT FEW HOURS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Dec 28, 6:35 AM EST, 3 hours 55 minutes earlier.

Area forecast discussion, Dec 28, 6:35 AM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
635 AM EST MON DEC 28 2015

.AVIATION...

VFR CONDITIONS CURRENTLY AT KTYS AND KTRI THIS MORNING WITH MVFR
CEILINGS AT KCHA. A SMALL AREA OF LIGHT PRECIPITATION IS MOVING
NORTHWARD ACROSS THE AREA AND KTYS IS REPORTING -RA. A FEW ISOLATED
TO SCATTERED SHOWERS WILL CONTINUE THIS MORNING BUT SHOULD HAVE NO
AVIATION IMPACTS. THE MAIN IMPACT WILL BE THE INCREASING WINDS
THROUGHOUT THE DAY TODAY. MODEL GUIDANCE SUGGESTS THERE COULD BE
SOME GUSTS AS HIGH AS 30 KTS THIS AFTERNOON AS A COLD FRONT
APPROACHES THE AREA. SHOWERS AND STORMS WILL SPREAD FROM WEST TO
EAST LATER THIS AFTERNOON IN THE 21Z-00Z TIMEFRAME. RAINFALL WILL
BE HEAVY ENOUGH AT TIMES TO REDUCE VISIBILITIES TO MVFR AND
POSSIBLY IFR. HEAVY PRECIPITATION WILL GIVE WAY TO -SHRA LATE IN
THE TAF PERIOD WITH MVFR CONDITIONS CONTINUING.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLASH FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY
     MORNING FOR CHEROKEE-CLAY.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM EST TUESDAY FOR
     CHEROKEE-CLAY.

TN...FLASH FLOOD WATCH FROM 1 PM EST /NOON CST/ THIS AFTERNOON
     THROUGH THURSDAY MORNING FOR BLEDSOE-BLOUNT SMOKY MOUNTAINS-
     BRADLEY-COCKE SMOKY MOUNTAINS-EAST POLK-HAMILTON-MARION-
     MCMINN-MEIGS-NW BLOUNT-NORTH SEVIER-NORTHWEST COCKE-
     NORTHWEST MONROE-RHEA-SEQUATCHIE-SEVIER SMOKY MOUNTAINS-
     SOUTHEAST MONROE-WEST POLK.

     WIND ADVISORY FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 7 AM
     EST /6 AM CST/ TUESDAY FOR ANDERSON-BLEDSOE-BLOUNT SMOKY
     MOUNTAINS-BRADLEY-CAMPBELL-CLAIBORNE-COCKE SMOKY MOUNTAINS-
     EAST POLK-GRAINGER-HAMBLEN-HAMILTON-HANCOCK-HAWKINS-
     JEFFERSON-JOHNSON-KNOX-LOUDON-MARION-MCMINN-MEIGS-MORGAN-NW
     BLOUNT-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
     NORTHWEST GREENE-NORTHWEST MONROE-RHEA-ROANE-SCOTT TN-
     SEQUATCHIE-SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-
     SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
     WASHINGTON TN-WEST POLK.

     FLASH FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH LATE
     TONIGHT FOR ANDERSON-CAMPBELL-LOUDON-MORGAN-ROANE-SCOTT TN.

VA...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM EST TUESDAY FOR
     LEE-RUSSELL-SCOTT-WASHINGTON-WISE.

&&

MA
Hazardous weather outlook, Dec 28, 4:08 AM EST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
408 AM EST MON DEC 28 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-290915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
408 AM EST MON DEC 28 2015 /308 AM CST MON DEC 28 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

WITH ABUNDANT RECENT RAINFALL...THE GROUND WILL REMAIN NEAR
SATURATION AS THE NEXT SYSTEM MOVES IN THIS AFTERNOON INTO TONIGHT.
THIS COULD LEAD TO ADDITIONAL LOCALIZED FLOODING AS SCATTERED
SHOWERS AND THUNDERSTORMS MOVE ACROSS THE REGION. A FEW
THUNDERSTORMS MAY BECOME STRONG OR SEVERE THIS AFTERNOON AND
EVENING MAINLY ACROSS THE SOUTHERN PLATEAU.

AS THE SYSTEM MOVES ACROSS THE AREA THIS AFTERNOON AND EVENING...
STRONG WINDS WILL DEVELOP ACROSS THE SOUTHERN APPALACHIANS. GUSTS OF
UP TO 55 MPH ARE EXPECTED FOR THE HIGH TERRAIN WITH GUSTS UP TO 40
MPH FOR THE VALLEY THIS AFTERNOON INTO TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ANOTHER SYSTEM MOVES IN ON WEDNESDAY BUT THERE IS QUITE A BIT OF
UNCERTAINTY WITH THE TRACK. IF THE TRACK IS FURTHER WEST...AS SOME
LATEST MODEL RUNS ARE SHOWING...WE COULD RECEIVE ADDITIONAL
MODERATE TO LOCALLY HEAVY RAINFALL DURING THE DAY ON WEDNESDAY. THE
HEAVIEST PRECIP WOULD LIKELY OCCUR ACROSS THE EASTERN
MOUNTAINS...ADJACENT FOOTHILLS...AND ESPECIALLY ACROSS OUR TWO
SOUTHWEST NORTH CAROLINA COUNTIES. A MORE WESTERN TRACK WOULD POSE
FLOODING RISK DUE TO RECENT RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON AND EVENING.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 3:14 AM ESTWind AdvisoryMRXLee, Russell, Scott, Washington, Wise, City of Bristol and 1 more23 hr
Dec 28, 3:24 PM ESTAreal Flood AdvisoryMRXBledsoe, Hamilton, Marion, Sequatchie4 hr
Dec 28, 5:21 PM ESTAreal Flood AdvisoryMRXBledsoe, Bradley, Hamilton, McMinn, Meigs, Monroe and 2 more4 hr

Nearby

High Wind Warnings in Tennessee, 2015High Wind Warnings in Virginia, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.